MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported that following an intraocular lens (iol) implant procedure,lens was explanted in a secondary procedure due to patient experienced very poor night vision (26pt) day vision not clear.The clinical reason was reported to be dysphotopsia.Additional information was requested, and received stating the iol was replaced with noncompany toric lens approximately within a month after initial procedure.
 
Additional Manufacturer Narrative
The explanted lens was returned in a plastic specimen cup.Solution was dried on the lens.The anterior surface of the optic had two areas between the optic central zone and the haptic/optic junction that were split and cracked.Directly opposite on the posterior surface, the optic has a small scrape mark that has a small split.A power, cylinder, and optic resolution test were attempted by engineering technician fanniro1.The lens met specification for power (19.0 diopter) and cylinder (2.25) for a company lens.The optical resolution could not be 100% confirmed due to the areas of optic damage on the returned explanted lens.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that a qualified cartridge and handpiece were used.A non-qualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The explanted lens was returned and evaluated.Areas of optic damage were observed.An attempted re testing of the power, cylinder, and resolution was conducted by an engineering technician.The lens met specification for power (19.0 diopter) and cylinder (2.25) for a company 19.0 diopter lens.The optical resolution could not be 100% confirmed due to the areas of optic damage on the returned explanted lens.The root cause of the observed optic damage may be due to a failure to follow the ifu(instructions for use).A non-qualified viscoelastic was indicated.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Information was provided that the company 2.25 cyl.) 19.0 diopter was removed and replaced with a non- company toric lens 19.0 diopter.This information may suggest that the replacement lens was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18894604
Report Number1119421-2024-00468
Device Sequence Number12300279
Product Code MJP
UDI-Device Identifier00380652455626
UDI-Public00380652455626
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2026
Device Model NumberCCWET4
Device Catalogue NumberCCWET4.190
Device Lot Number15351763
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS.; MONARCH III CARTRIDGE C.; MONARCH III INJECTOR.; OCCUCOAT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown